MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 15X300MM INTLKNG DIST; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 15X300MM INTLKNG DIST; PROSTHESIS, HIP
Catalog Number 11-302015
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a revision due to a fractured stem and an infection.All of the implants were removed and replaced.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D4 - two device ids were provided by the reporter; it is unknown which exact device was explanted it is one of the following: item#: 11-302015, lot#: 553560.510k: k100469, pro code: kwa.Or item#: 11-301915, lot#: 926470.510k: k100469, pro code: kwa.G2: australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04) ¿ stem.One shell, one liner, one stem, and two plates were returned and evaluated.Upon visual inspection, the stem has fractured at the hole location along with having porous coating missing.Most of the fracture surface appears to be smeared.Artifacts in the non-smeared region in the center of the stem fracture.Fatigue striations identified in the non-smeared region suggest a fatigue mode of failure.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues.The patient has an arcos interlocking stem (2021 implant) which has broken in the middle portion of the stem.The complaint is confirmed via the evaluation of the returned product.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
ARCOS 15X300MM INTLKNG DIST
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17630501
Report Number0001825034-2023-01968
Device Sequence Number18065342
Product Code KWA
UDI-Device Identifier00880304468061
UDI-Public(01)00880304468061(17)310125(10)553560
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100469
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-302015
Device Lot Number553560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer08/24/2023
01/11/2024
05/16/2025
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/19/2023
01/16/2024
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age86 YR
Patient SexFemale